Translator Disclaimer
November 2008 Averaging of Hamiltonian flows with an ergodic component
Dmitry Dolgopyat, Leonid Koralov
Ann. Probab. 36(6): 1999-2049 (November 2008). DOI: 10.1214/07-AOP372

Abstract

We consider a process on $\mathbb{T}^{2}$, which consists of fast motion along the stream lines of an incompressible periodic vector field perturbed by white noise. It gives rise to a process on the graph naturally associated to the structure of the stream lines of the unperturbed flow. It has been shown by Freidlin and Wentzell [Random Perturbations of Dynamical Systems, 2nd ed. Springer, New York (1998)] and [Mem. Amer. Math. Soc. 109 (1994)] that if the stream function of the flow is periodic, then the corresponding process on the graph weakly converges to a Markov process. We consider the situation where the stream function is not periodic, and the flow (when considered on the torus) has an ergodic component of positive measure. We show that if the rotation number is Diophantine, then the process on the graph still converges to a Markov process, which spends a positive proportion of time in the vertex corresponding to the ergodic component of the flow.

Citation

Download Citation

Dmitry Dolgopyat. Leonid Koralov. "Averaging of Hamiltonian flows with an ergodic component." Ann. Probab. 36 (6) 1999 - 2049, November 2008. https://doi.org/10.1214/07-AOP372

Information

Published: November 2008
First available in Project Euclid: 19 December 2008

zbMATH: 1156.60038
MathSciNet: MR2478675
Digital Object Identifier: 10.1214/07-AOP372

Subjects:
Primary: 34E10, 60J60

Rights: Copyright © 2008 Institute of Mathematical Statistics

JOURNAL ARTICLE
51 PAGES


SHARE
Vol.36 • No. 6 • November 2008
Back to Top